Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Metamucil??
Jun 8, 2004

I've read many times controversial information about the fact that Metamucil could affect the absorption of HIV meds. Some doctors say it does, some say it does not. However, I noticed today that, at least in my case, there seems to be a problem: I've been taking Metamucil daily for over a month to deal with an anal fissure. I notice today that an entire pill of one of my meds was completely covered with the fiber mucus-like material of my stools and it seemed not to have been processed or absorbed by my body at all. Is this of concern?

Response from Dr. Pierone

I am not aware of any data that indicate Metamucil reduces absorption of HIV medications. It is really just a form of dietary fiber and aids in maintaining digestive health just like consuming a higher fiber diet. On occasion, some HIV medications in capsule form will have the medication absorbed, but the capsule itself will pass intact in the stool. I would not be concerned about this and would carry on with the Metamucil as long as it is having its intended effect. Good luck!



Previous
will we ever see drugs without any side effects?
Next
Uncertain about starting meds with high CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement